MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SureFlex Steerable Guiding Sheath; Introducer, Catheter

BOSTON SCIENTIFIC CORPORATION SureFlex Steerable Guiding Sheath; Introducer, Catheter
Model Number TSK0004
Medical Device Problem Codes Material Perforation (2205); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the side-port tubing itself became detached from the sheath handle.The customer noticed the detachment during use after the sheath had been inserted into the patient, and the detached component fell onto the sterile field over the patient.Although the detachment site could not be clearly observed, it appeared that the glued portion had come off.The doctor did not mention that air contamination had occurred.The procedure was completed with a different device and no adverse event occurred.The device is expected to return for laboratory analysis.It was further reported that prior to the side port tubing detachment, no clear damage to the side port or tubing could be confirmed; however, it was reported that the glued part appeared to have come off.Additionally, it was reported that there were no known procedural factors reported that may have contributed to the malfunction.No abnormalities or damage were observed on the side port or sheath handle when the device was removed from its packaging.The issue was identified after insertion into the body, although the exact stage of the procedure is unclear.Prior to the side-port tube becoming detached, no leakage was observed at the connection between the side port and the tube.No pulling, twisting, or other manipulations of the sheath or tube that could have contributed to the incident were reported.The issue was not detected prior to septal access, and no abnormalities such as leaks or tube movement were reported before it was discovered.During the flushing event, it was reported that the tube was already detached, and no unusual resistance during normal operation, including flushing, was observed prior to the detachment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device technical analysis.The referenced device was returned for analysis.Visual inspection revealed that the stopcock tubing was detached from the side port of the sheath handle.The detached tubing section was found within the returned packaging.Vhx analysis was performed on the hub and tubing.Examination of the hub identified dimensional inconsistencies near the inner diameter at the tip, as well as deformation of the first lip along the length of the hub, consistent with impact or some trauma in which was deformed.Examination of the tubing identified evidence of dried adhesive residue.The tube was temporarily reattached to the hub to facilitate functional evaluation, and subsequent flushing testing was completed successfully with no abnormalities observed.Device history record review.It was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review.A risk review performed for the device confirmed that the event of detachment of device or device component is a known event defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the sureflex 63cm small device is acceptable.Investigation conclusion.Based on the available information, boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale.

Brand Name
SureFlex Steerable Guiding Sheath
Common Device Name
Introducer, Catheter
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50218650
Report Number2124215-2026-43130
Device Sequence Number21419060
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public(01)00685447006213(17)260907(10)35142122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model NumberTSK0004
Device Catalogue NumberTSK0004
Device Lot Number0035142122
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2026
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date08/12/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown